My husband has lost almost 30 lbs in the past year. 9 of those lbs have been within the last three weeks. He has been having a pain in his stomach right above the belly button underneath his sternum. Also pain in the center right lower part of his back. He is nauseated and dizzy all the time. Now he is starting to get weak. Anytime he does any type of physical activity he gets light headed, dizzy, weak and usually ends up vomiting for hours at a time. His GP sent him to a gastroentorologist who did an upper egd and colonoscopy on him. He removed on polyp from his colon and took 5 biopsies and said that everything looked great and he could not see the reason for his weight loss so he was going to schedule him a ct scan. Well the next day he tried to sweep out his garage and ended up in the hospital. He got really weak, nauseous and dizzy. They did the ct scan on him and the only thing it showed was thickening in the colon wall of the sigmoid colon. So he said that we were to follow up with the gastro dr and see what the biopsy results were. Also I noticed his heart rate was 48 bpm...that seems awful low to me. Please if anyone had any ideas let me know.
did they check his appendix? appendix trouble usually starts with a pain near the belly button and goes to the right side. i had my appendix out and i know when i was hit with the pain (which was on and off) it would cause me to get dizzy, nauseated, and just bend over in pain. The dizzyness may be from dehydration to go along with whatever else is going on. hope you find the right answer! best of luck!
Welcome to the MedHelp forum!
Unintentional and unexplained weight loss is definitely not good. There are many causes like worms in stool, depression, anorexia nervosa, AIDS, cancers especially colon cancers—can at times be missed on colonoscopy, drug abuse, infections and loss of appetite. Loss of appetite can again be due to certain medications, drug abuse, depression, AIDS, acute and chronic infections, cancers and hypothyroidism. Either your husband does not eat well or there is increased metabolism as in hyperthyroid states, HIV, cancer etc. Poor absorption as in irritable bowel syndromes and malabsorption syndromes too is possible. Malabsorption syndromes are seen in intestinal tuberculosis, HIV, tropical sprue, parasites in stool and Whipple’s Disease. Diabetes too can be the cause.
Since I cannot examine him and know other related conditions he may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP for primary examination followed by proper referral.
Have you gotten the results back for the polyp and biopsies? Also, make sure that your GI dr gets the results of the CT scan when you follow up with him and it would also be a good idea to get a disc of the scan for him to see also. Best of luck!
No we have not heard anything yet so I am assuming that no news is good news, I am planning to get a disc to take to the follow up appointment. Now he is getting a sharp stabbing pain in his belly button area...and the back of his neck is hurting him. I was also wondering if it is his gall bladder, because I know a few people have had similar symptoms when they had gallbladder issues. Well Thanks everyone, hopefully it will turn out to be something simple.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.